Alert archive / California / High Wind Warnings in 2011
High Wind Warning 5, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Mar 23, 2011, 8:50 PM PDT. It took effect at Mar 24, 2011, 8:00 AM PDT. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2011, 8:50 PM PDT (03:50 UTC)
- In effect from
- Mar 24, 2011, 8:00 AM PDT
- Expired
- Mar 24, 2011, 8:18 AM PDT
- In force
- 18 min
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
574 WWUS76 KHNX 240350 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 850 PM PDT WED MAR 23 2011 ...NEXT STORM TO BRING GUSTY WINDS TO THE SAN JOAQUIN VALLEY... .THE NEXT IN THE SERIES OF PACIFIC STORMS WILL REACH THE CENTRAL CALIFORNIA INTERIOR LATE THURSDAY AFTERNOON. AHEAD OF THIS STORM...GUSTY SOUTHERLY WINDS WILL DEVELOP...WITH GUSTS UP TO 60 MPH POSSIBLE BELOW THE PASSES OF THE DIABLO RANGE. CAZ089-241200- /O.EXP.KHNX.WI.Y.0016.000000T0000Z-110324T0400Z/ /O.NEW.KHNX.HW.W.0005.110324T1500Z-110325T0400Z/ WEST CENTRAL SAN JOAQUIN VALLEY- 850 PM PDT WED MAR 23 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. * WINDS: SOUTH WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH BELOW THE PASSES OF THE DIABLO RANGE. * TIMING: WINDS WILL INCREASE THURSDAY MORNING. THE STRONGEST WINDS WILL BE FROM MIDDAY THURSDAY THROUGH THE EARLY EVENING. * LOCATIONS INCLUDE: LOS BANOS...COALINGA...MENDOTA. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ091-241200- /O.EXP.KHNX.WI.Y.0016.000000T0000Z-110324T0400Z/ /O.NEW.KHNX.WI.Y.0017.110324T1500Z-110325T0400Z/ SOUTHWESTERN SAN JOAQUIN VALLEY- 850 PM PDT WED MAR 23 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: WINDS WILL INCREASE THURSDAY MORNING. THE STRONGEST WINDS WILL BE FROM MIDDAY THURSDAY THROUGH THE EARLY EVENING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ090-241200- /O.NEW.KHNX.WI.Y.0017.110324T1500Z-110325T0400Z/ EAST CENTRAL SAN JOAQUIN VALLEY- 850 PM PDT WED MAR 23 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PDT THURSDAY FOR THE EAST CENTRAL SAN JOAQUIN VALLEY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: WINDS WILL INCREASE THURSDAY MORNING. THE STRONGEST WINDS WILL BE FROM MIDDAY THURSDAY THROUGH THE EARLY EVENING. * LOCATIONS INCLUDE: MERCED...MADERA...FRESNO. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
2 follow-up statements
096 WWUS76 KHNX 241201 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 501 AM PDT THU MAR 24 2011 ...NEXT STORM TO BRING GUSTY WINDS TO THE SAN JOAQUIN VALLEY... .THE NEXT IN THE SERIES OF PACIFIC STORMS WILL REACH THE CENTRAL CALIFORNIA INTERIOR LATE THIS AFTERNOON. AHEAD OF THIS STORM...GUSTY SOUTHERLY WINDS WILL DEVELOP...WITH GUSTS UP TO 60 MPH POSSIBLE BELOW THE PASSES OF THE DIABLO RANGE. CAZ089-242015- /O.CON.KHNX.HW.W.0005.110324T1500Z-110325T0400Z/ WEST CENTRAL SAN JOAQUIN VALLEY- 501 AM PDT THU MAR 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. * WINDS: SOUTH WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH BELOW THE PASSES OF THE DIABLO RANGE. * TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS WILL BE FROM MIDDAY THROUGH THE EARLY EVENING. * LOCATIONS INCLUDE: LOS BANOS...COALINGA...MENDOTA. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ090-091-242015- /O.CON.KHNX.WI.Y.0017.110324T1500Z-110325T0400Z/ EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 501 AM PDT THU MAR 24 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR THE EAST CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS WILL BE FROM MIDDAY THROUGH THE EARLY EVENING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
285 WWUS76 KHNX 241518 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 818 AM PDT THU MAR 24 2011 ...NEXT STORM TO BRING GUSTY WINDS TO THE SAN JOAQUIN VALLEY... .THE NEXT IN THE SERIES OF PACIFIC STORMS WILL REACH THE CENTRAL CALIFORNIA INTERIOR LATE THIS AFTERNOON. AHEAD OF THIS STORM...GUSTY SOUTHERLY WINDS WILL DEVELOP...WITH GUSTS UP TO 55 MPH OVER AND NEAR THE WESTERN FOOTHILLS. CAZ089-242330- /O.CAN.KHNX.HW.W.0005.000000T0000Z-110325T0400Z/ /O.EXA.KHNX.WI.Y.0017.000000T0000Z-110325T0400Z/ WEST CENTRAL SAN JOAQUIN VALLEY- 818 AM PDT THU MAR 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. THE HIGH WIND WARNING HAS BEEN CANCELLED FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS WILL BE FROM MIDDAY THROUGH THE EARLY EVENING. * LOCATIONS INCLUDE: LOS BANOS...COALINGA. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ090-091-242330- /O.CON.KHNX.WI.Y.0017.000000T0000Z-110325T0400Z/ EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 818 AM PDT THU MAR 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE EAST CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH...ESPECIALLY NEAR THE WESTERN FOOTHILLS. * TIMING: WINDS WILL INCREASE THIS MORNING. THE STRONGEST WINDS WILL BE FROM MIDDAY THROUGH THE EARLY EVENING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... FRESNO...MADERA...MERCED. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS OR TRAILERS. STRONGEST WINDS WILL BE ALONG THE INTERSTATE 5 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Mar 23, 2:30 PM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, Mar 23, 2:30 PM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 230 PM PDT WED MAR 23 2011 .SYNOPSIS...VALLEY RAIN...WINDS AND MOUNTAIN SNOW THROUGH THURSDAY...WITH ANOTHER SYSTEM EXPECTED TO PASS OVER THE AREA DURING THURSDAY AND THURSDAY NIGHT. SNOW IS EXPECTED ON THE MOUNTAIN PASSES IN KERN COUNTY...INCLUDING THE GRAPEVINE AND TEHACHAPI PASSES. THERE WILL BE FLOOD CONCERNS THROUGHOUT THE DISTRICT...MAINLY BELOW THE 4000 FOOT ELEVATION...DUE TO A CONTINUING ACTIVE WEATHER PATTERN AND ALREADY SATURATED GROUND. && .DISCUSSION...COLD FRONT ASSOCIATED WITH AN UPPER LOW POSITIONED JUST OFF THE NORCAL COAST IS POISED TO CROSS OUR CWFA LATER THIS AFTERNOON. AHEAD OF THIS COLD FRONT IS A BAND OF LIGHT TO MODERATE RAINFALL WHICH HAS BEEN AFFECTING THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS AND PROVIDING MODERATE TO LOCALLY HEAVY SNOWFALL OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS ABOVE 4500 FEET. THE PRECIPITATION IS EXPECTED TO CONTINUE THOUGH THIS EVENING WHILE CENTRAL CA REMAINS UNDER THE LFQ OF A CYCLONICALLY CURVED 130KT 250MB JET MAX. 12Z WRF/GFS INDICATE CAPES AND LI/S ARE SUFFICIENT ENOUGH OVER THE SAN JOAQUIN VALLEY TO MENTION A SLIGHT CHANCE OF POST-FRONTAL THUNDERSTORMS THROUGH THIS EVENING. A BRIEF BREAK IN THE ACTION IS ANTICIPATED FOR LATE TONIGHT INTO THURSDAY MORNING BEFORE A STRONGER SYSTEM CROSSES NORCAL THURSDAY AFTERNOON AND EVENING. RFC QPF PROGS INDICATE THAT THIS SYSTEM WILL BRING AN ADDITIONAL HALF INCH TO AN INCH OF RAINFALL TO THE SAN JOAQUIN VALLEY AND 1 TO 3 INCHES OF RAINFALL TO THE SOUTHERN SIERRA FOOTHILLS OVER AN ALREADY SATURATED GROUND. A FLOOD WATCH CONTINUES FOR THE SAN JOAQUIN VALLEY...ADJACENT FOOTHILLS AND THE KERN COUNTY MOUNTAINS BELOW 4000 FEET WHERE A POTENTIAL FOR FLOODING OF ROADS AND LOW LYING AREAS EXITS. A WINTER STORM WARNING CONTINUES FOR THE SOUTHERN SIERRA NEVADA THROUGH LATE THURSDAY NIGHT AND A WINTER WEATHER ADVISORY CONTINUES FOR THE KERN COUNTY MOUNTAINS THROUGH LATE TONIGHT. IN ADDITION...SINCE HEAVY SNOWFALL IS POSSIBLE OVER THE KERN COUNTY MOUNTAINS WITH THE NEXT SYSTEM THURSDAY AFTERNOON AND THURSDAY NIGHT...A WINTER STORM WATCH HAS BENN POSTED FOR ELEVATIONS ABOVE 4000 FEET FOR THIS TIME FRAME. SURFACE PROGS INDICATE P-GRADS ARE EXPECTED TO STRENGTHEN AGAIN ON THURSDAY AFTERNOON AS THE NEXT SYSTEM AFFECTS OUR AREA. LATER SHIFTS WILL NEED TO MONITOR THIS FOR A POSSIBLE WIND ADVISORY FOR PORTIONS OF THE SAN JOAQUIN VALLEY. THERE IS CURRENTLY A WIND ADVISORY IN EFFECT FOR THE WEST SIDE OF THE VALLEY WHICH RUNS THROUGH 900 PM PDT THIS EVENING. MESOWEST OBSERVATIONS INDICATE THAT WINDS HAVE REMAINED BELOW ADVISORY CRITERIA...BUT COULD PEAK LATER THIS AFTERNOON WITH THE FRONTAL PASSAGE. THE PRECIPITATION IS EXPECTED TO BECOME SHOWERY ON FRIDAY BEHIND THIS SYSTEM THEN PICK UP AGAIN ON SATURDAY AS YET ANOTHER MOIST UPPER TROUGH IS PROGGED TO CROSS NORCAL. THE ACTIVE STORMY PATTERN WILL KEEP TEMPERATURES WELL BELOW SEASONAL NORMALS ACROSS OUR AREA THROUGH SATURDAY. ENSEMBLE PROGS FOR THE MEDIUM RANGE PERIOD HAVE COME INTO EXCELLENT CONSENSUS WITH A DRY UPPER RIDGE BUILDING OVER CA ON SUNDAY AND MONDAY IN RESPONSE TO AN ANTICIPATED CHANGE IN THE LONG WAVE PATTERN. THE RIDGE IS THEN PROGGED TO AMPLIFY OVER THE WESTERN CONUS THROUGH THE MIDDLE OF NEXT WEEK. THE 12Z GFS PICKS UP ON THIS IDEA WELL WHILE THE GEM HAS BEEN TRENDING IN THIS DIRECTION. THE 12Z ECMWF BRINGS A STRONG UPPER TROUGH INTO NORCAL WHICH IS IN CONTRARY TO ENSEMBLE CONSENSUS. HAVE THEREFORE DISREGARDED THE ECMWF WITH THIS PACKAGE. SUBSEQUENTLY HAVE TRENDED TEMPERATURES UPWARD BY SEVERAL DEG F SUNDAY THROUGH WEDNESDAY IN THE GRID PACKAGE AND HAVE GONE WITH MOSTLY CLEAR SKIES PREVAILING THROUGH THE MEDIUM RANGE PERIOD. && .AVIATION...FREQUENT OBSCURATION OVER THE SIERRA NEVADA AND KERN COUNTY MOUNTAINS IN CLOUDS AND PRECIPITATION. THESE CONDITION WILL CONTINUE THROUGH 00Z FRIDAY. SAN JOAQUIN VALLEY...GENERALLY VFR CONDITION WILL PREVAIL EXCEPT LOCAL AREAS OF MVFR IN HEAVY RAIN LOWERING CEILINGS AND REDUCING VISIBILITIES. CHANCE OF EMBEDDED THUNDERSTORMS UNTIL 03Z THURSDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR EXCEPT THROUGH 00Z FRIDAY. && .AIR QUALITY ISSUES...NONE && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 AM PDT FRIDAY CAZ096-097. FLOOD WATCH THROUGH THURSDAY AFTERNOON BELOW 4000 FEET FOR THE CAZ095. WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY ABOVE 4000 FEET FOR THE CAZ095. WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT ABOVE 4000 FEET FOR THE CAZ095. FLOOD WATCH THROUGH THURSDAY AFTERNOON CAZ089>094. WIND ADVISORY UNTIL 9 PM PDT THIS EVENING CAZ089-091. && PUBLIC...DS AVN/FW...GREISS SYNOPSIS...PJ WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 23, 7:30 PM PDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 730 PM PDT WED MAR 23 2011 CAZ089>095-242030- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- 730 PM PDT WED MAR 23 2011 ...FLOODS/WINDS/THUNDERSTORMS AND MOUNTAIN SNOW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA AND THE KERN COUNTY MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY...THE SOUTHERN SIERRA NEVADA FOOTHILLS...AND THE KERN COUNTY MOUNTAINS BELOW 4000 FEET IN EFFECT UNTIL THURSDAY AFTERNOON. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. A WIND ADVISORY IS IN EFFECT FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY FROM 5 AM PDT UNTIL 9 PM PDT WEDNESDAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA UNTIL 5 AM PDT FRIDAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE KERN COUNTY MOUNTAINS ABOVE 4000 FEET UNTIL 5 AM PDT THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY ABOVE 4000 FEET WILL REMAIN IN EFFECT UNTIL 5 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS. THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 5 AM PDT FRIDAY FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. THE FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THURSDAY AFTERNOON. THE WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING UNTIL LATE THURSDAY NIGHT ABOVE 4000 FEET. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED ACROSS THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA AND THE KERN COUNTY MOUNTAINS UNTIL THURSDAY NIGHT. WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THE AMATEUR RADIO NETWORK OR BY TELEPHONE. CAZ096-097-242030- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 730 PM PDT WED MAR 23 2011 ...WINTER STORM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IS IN EFFECT UNTIL 5 AM PDT FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN-TULARE COUNTY LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING WILL CONTINUE UNTIL 5 AM PDT FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED ACROSS THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA AND THE KERN COUNTY MOUNTAINS THROUGH THURSDAY. WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THE AMATEUR RADIO NETWORK OR BY TELEPHONE. SANGER/JONES WEATHER.GOV/HANFORD
In the hours before
Local storm report, Mar 23, 5:45 PM PDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
545 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLOOD 22 E FRESNO 36.78N 119.40W
03/23/2011 FRESNO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON TRIMMER
SPRINGS ROAD AT PIEDRA ROAD.
&&
SANGERLocal storm report, Mar 23, 5:54 PM PDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
554 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD KERMAN 36.72N 120.06W
03/23/2011 FRESNO CA LAW ENFORCEMENT
KFSN TV-30 RELAYED A REPORT OF A FUNNEL CLOUD OBSERVED
FROM KERMAN.
0538 PM FLOOD 6 ESE TIPTON 36.02N 119.21W
03/23/2011 TULARE CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON STATE
ROUTE 190 AT ROAD 152.
&&
SANGERLocal storm report, Mar 23, 6:50 PM PDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
650 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FLOOD 17 SE BAKERSFIELD 35.18N 118.79W
03/23/2011 KERN CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON EAST
PANAMA LANE AT EDISON ROAD.
0646 PM HAIL CLOVIS 36.82N 119.70W
03/23/2011 M0.25 INCH FRESNO CA TRAINED SPOTTER
PEA-SIZE HAIL IN NORTHWEST CLOVIS.
&&
SANGERSpecial weather statement, Mar 23, 6:51 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 651 PM PDT WED MAR 23 2011 CAZ090-093-240230- EAST-CENTRAL SAN JOAQUIN VALLEY CA-MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS CA- 651 PM PDT WED MAR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADERA AND CENTRAL FRESNO COUNTIES UNTIL 730 PM PDT... AT 641 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR CLOVIS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... FRESNO... CLOVIS... FRIANT... MILLERTON LAKE... HURLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3719 11949 3668 11954 3665 11992 3710 11984 TIME...MOT...LOC 0149Z 238DEG 14KT 3688 11972 MENDENHALL
Local storm report, Mar 23, 7:34 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
734 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD CLOVIS 36.82N 119.70W
03/23/2011 FRESNO CA TRAINED SPOTTER
OBSERVED FROM NORTHWEST CLOVIS. A LINE OF THUNDERSTORMS
WAS MOVING THROUGH THE AREA.
&&
SANGERLocal storm report, Mar 23, 7:42 PM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
742 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM FLOOD FRESNO 36.78N 119.79W
03/23/2011 FRESNO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON STATE
ROUTE 99 AT THE OLIVE AVENUE OFFRAMP.
0727 PM FLOOD 9 SE BAKERSFIELD 35.27N 118.89W
03/23/2011 KERN CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED FLOODING ON STATE
ROUTE 184 AT MULLER ROAD.
&&
SANGERThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 6:51 PM PDT | Special Weather Statement | HNX | Fresno | 39 min |
| Mar 23, 8:50 PM PDT | Wind Advisory | HNX | 24 hr |
Nearby
High Wind Warnings in California, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.